NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 21, 3:44 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 21, 3:44 AM PST, 4 hours 16 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Elko NV
344 AM PST Mon Feb 21 2022
Corrected typo
.SYNOPSIS...Winter weather has made a comeback to the Silver
State as a cold front and associated snow moves through northern
Nevada into central Nevada later this morning and afternoon.
Several inches are expected in mountain areas, approaching 3
inches along passes and some valley areas across central Nevada
through this afternoon. Active weather with continued snow chances
will continue through Wednesday before a drier conditions and
gradually warming temperatures return for the latter part of the
week.
&&
.SHORT TERM...Today through Tuesday night.
Frontal boundary and attendant banded precipitation are currently
making progress through northern Nevada and expected to reach
US-50 corridor by mid to late morning. Snow rates aren't
particularly heavy as observed with recent snowfall along the
I-80 corridor. However, a reinvigoration of intensity is suggested
via short term guidance, especially towards southern and eastern
White Pine county later this morning. Snow amounts are expected to
be less than one inch in most valley locations although pockets
of amounts of 1-2 inches are possible in a few areas. Passes along
US-50 could see upwards of 2-3 inches with the highest snowfall
across the Great Basin National Park area with 5-7 inches expected
in the higher mountain ranges. Winds will be subdued from
yesterday but remain gusty particularly under northwest flow in
northern Nye county with wind speeds of 15-25 mph and gusts up to
35 mph.
Another wave of moisture wrapping up into the low across Western
Nevada will bring additional snow to the area Tuesday. With
substantially colder temperatures in place snow accumulations will
be more efficient resulting in many locations seeing at least one
half inch to one inch of snow by Wednesday morning. Several more
inches of snow is expected Tuesday as well in mountain ranges.
Another very noticeable change will be colder temperatures, some
20 degrees colder from yesterday with highs only in the 30s and a
few 40s in northern Nye county. Lows tonight will reach into the
lower teens. Tuesday will be a bit colder with highs again in the
30s with lows Tuesday night in the single digits for many valleys
especially across northern Elko county.
.LONG TERM...Wednesday thru next Monday.
Snow showers will continue exiting the CWA from northwest to
southeast Wednesday as the upper low continues east. Valley
locations in and near White Pine County might expect additional
accumulations of 1 inch and less. N/NW winds will be breezy with
potential for blowing and drifting snow, especially across pass
routes where greater snow totals are expected. Daytime highs will
range from mid 20s to mid 30s with overnight lows in the single
digits, and the usual cold locations reaching below zero.
Thursday is expected to be dry yet cool with highs mostly in the
upper 20s to upper 30s and lows in the single digits to low teens.
The next chance for precipitation comes in the Friday time frame
as an upper disturbance digs south. Poor moisture profiles are
indicated and any snow totals currently look to be quite light and
mostly isolated to high terrain. A reinforcing surge of cooler
air will also keep temperatures around 15 degrees cooler than
average.
Guidance indicates a transient ridge to be the main weather
influencer Saturday bringing dry and fair weather along with
slightly warmer conditions. By Sunday/Monday potential for active
weather returns with any precip totals again looking light at the
moment.
&&
.AVIATION...Winter weather will impact the region bringing snow
to all terminals over next couple of days. VIS/CIGs don't look to
have significant reductions, but could dip down to MVFR at times.
Best potential for reductions will be ELY this morning. Mountain
obscuration likely and icing will also be of concern as well.
Breezy northerly winds today 10-15kts with some higher gusts.
Stronger gusts at TPH, up to 34kts late this morning and
afternoon. Winds decrease tonight.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&
93/92/93
Special weather statement, Feb 21, 5:16 AM PST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Elko NV
516 AM PST Mon Feb 21 2022
NVZ030-031-033>041-220600-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
516 AM PST Mon Feb 21 2022
...Winter weather makes a return tonight through Wednesday...
Winter-like conditions have returned to Nevada. Snow showers,
including accumulating snow in valleys, will be around through
mid-week along with colder temperatures.
A cold front will push through the state today bringing a band of
snow showers to central Nevada by late morning. This initial
round of snow will generate accumulating snow across the US-50
corridor through today. Amounts will vary with accumulation
concentrated across Lander county in central Nevada extending
eastward to Austin, NV. Generally around one inch is expected
through this evening in valley areas, with localized higher
amounts approaching 3 inches along US-50 passes.
Weather model guidance also suggests another area of enhanced
snowfall across eastern White Pine county through tonight. Most
valleys and roadways will see less than 2 inches accumulation
through this evening. However, localized areas along higher passes
like Sacramento Pass could see up to 3 inches of accumulation and
around 6 inches in the surrounding higher mountains.
Additional snow is expected Tuesday across most of central and
eastern Nevada Tuesday morning. Snow will start in Lander County
where up to 3 inches in some higher elevations are expected
Tuesday morning. Snow will expand across the remainder of central
and northern Nevada Tuesday afternoon where valley snow amounts
will be limited to below 2 inches. Expect some travel impacts as
a result of the snow over the next few days.
Temperatures will be below normal through mid-week with highs
below freezing in many locations Wednesday and lows in some
valleys Thursday morning well into the single digits.
Motorists should remain alert to rapidly changing weather, and
take necessary precautions if travel is necessary.
Visit www.weather.gov/elko for the latest weather information.